MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24673
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: a mustang 7 x 20, 75cm was returned for analysis.The device was returned in three sections as a result of two breaks in the inner shaft.The first break occurred 60mm distal to the proximal markerband.The second break occurred 2mm distal to the distal markerband.It is noted that the broken inner shaft was severely stretched.As a result of the breaks, part of the balloon was received separated from the shaft.The recommended introducer/guide sheath size for this device as per mustang product is minimum 5fr.The customers sheath was not returned.An examination of the balloon identified a complete circumferential tear in the balloon material.The tear was located in the mid-section of the balloon material.The balloon was fully bonded on the proximal and distal balloon bond sides.A portion of the balloon inner shaft was completely detached from both the shaft of the device and the balloon material.Distal markerband was present on this portion.This portion of shaft was severely stretched and accordioned.Shaft detached 620mm from distal end of strain relief.The remaining balloon material with tip attached.Tip was found to be stretched and damaged.All damage was confirmed in balloon region of device.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 17nov2020.It was reported that advancing difficulties occurred.The 90% stenosed target lesion was located in a mildly tortuous and severely calcified superficial femoral artery.A 7.0 x 200, 75cm mustang balloon catheter was advanced for dilatation.However, during the procedure there was a problem with advancing the catheter.The procedure was completed with another of the same device.There were no patient complications reported and the patient status was stable.However, returned device analysis revealed balloon rupture and shaft break.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10936920
Report Number2134265-2020-16822
Device Sequence Number19705580
Product Code LIT
UDI-Device Identifier08714729794189
UDI-Public08714729794189
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2023
Device Model Number24673
Device Catalogue Number24673
Device Lot Number0025461100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2020
Initial Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR